Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

March 2, 2012Jefferson County, Indiana

NWS Louisville, KY issued this special weather statement at Mar 2, 2012, 11:13 AM EST for Jefferson County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 11:13 AM EST (16:13 UTC)
Expired
Mar 2, 2012, 11:30 AM EST
In force
17 min
Issued by
NWS Louisville, KY

County Jefferson County, IN

The radar

The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS83 KLMK 021613
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 AM EST FRI MAR 2 2012

INZ079-021630-
JEFFERSON-
1113 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS IN EASTERN SCOTT COUNTY AND WESTERN 
JEFFERSON COUNTY MOVING NORTHEAST AT 55 MPH...

AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF SCOTTSBURG...AND MOVING
NORTHEAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 
MPH...ARE EXPECTED WITH THIS STORM. THIS STORM HAS A HISTORY OF 
PRODUCING PEA TO NICKEL SIZE HAIL.

* THIS STORM WILL ALSO IMPACT...
  MADISON...
  WIRT AND RINGWALD...
  CANAAN AND BELLEVIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3891 8520 3881 8520 3873 8539 3873 8543
      3871 8545 3869 8550 3882 8563 3886 8561
      3886 8558 3889 8557 3889 8554 3892 8554
      3892 8521
TIME...MOT...LOC 1612Z 239DEG 53KT 3876 8555

$$

MP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Mar 2, 9:50 AM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 2, 9:50 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 AM EST FRI MAR 02 2012

.Update...
Issued at 930 AM EST Mar 2 2012

Will be updating the grids this morning to lower POPs a tad over the
south through the rest of the morning, and increase POPs over much
of the area to account for the widespread warm frontal precipitation
occurring along and north of the warm front. Any thunderstorms
through the morning hours will be capable of producing large hail,
heavy rainfall and lots of lightning. The main show will be this
afternoon and early evening ahead of an approaching cold front. A
severe weather outbreak is possible this afternoon and please refer
to the latest Special Weather Statement or our Top News of the Day
for the latest information.

Update out soon.

.Short Term (Today and Tonight)...
Updated at 330 AM EST Mar 2 2012

...Severe Weather Outbreak Likely in the Ohio Valley This
Afternoon and Evening...

Parameters continue to come together for significant severe weather
late this afternoon into this evening, but still some uncertainty
regarding the exact location and threat level.  Low pressure
continues to deepen over Oklahoma, with broad southerly low-level
flow ahead of it. Low-level jet has been slow to develop, and the
surface warm front is just north of the Tennessee/Alabama border as
of 07Z. There has been a smattering of precip along the warm front,
and recently some development along the KY/TN line, but dewpoints
there are still just clawing their way up to around 40F.

As the low-level jet strengthens, it will help the warm front blast
northward past the Ohio River later this morning, and the isentropic
lift will lead to rapid precip development over Kentucky. Elevated
instability will make it convective, and could yet support large
hail this morning.

Greater severe threat is in the afternoon, as the environment
destabilizes. Have gone with the warmer GFS MOS guidance due to
strong low-level warm advection with sfc winds near or above 20 kt.
Modifying forecast soundings for max temps in the lower/mid 70s, and
fairly conservative dewpoints in the mid 50s, yields 1000-2000 J/kg
of CAPE. Environment will also be strongly sheared, with 0-3km SR
helicity over 300 m2/s2 along the Ohio River, and over 400 in
south-central Kentucky. Deep moisture is somewhat limited, but that
will just help support discrete cells. As a result, anything that
develops will quickly go severe. Significant tornadoes are possible
with this activity.  Given the SW-NE orientation of the low-level
jet and the northward penetration of the warm front, the greatest
threat will likely be east of I-65 and south of the Bluegrass
Parkway.

Gradient winds this afternoon will be quite strong, exceeding 20 mph
for several hours. Gusts will generally be 30-35 mph, but there is a
brief window just ahead of the cold front where gusts could reach 40
mph. Given the short time span, and the severe weather threat that
will be coincident, have opted not to issue a wind advisory at this
time.

There is also the potential for a squall line to develop along the
cold front, which will move through the area late this afternoon and
early this evening. Damaging winds will be the main threat, but
there will also be the lingering QLCS tornado threat, mainly
associated with bowing segments and line breaks, as well as the
possible embedded supercell.

From late evening onward storms should come to an end, with much
cooler air filtering in. Overnight lows will dip into the mid/upper
30s.

.Long Term (Saturday through Thursday)...
Updated at 315 AM EST Mar 2 2012

Saturday - Saturday Night...

Expect mostly clear skies by daybreak on Saturday as dry punch of
air in the mid levels and ridge of surface high pressure builds into
the region. Temperatures will be much cooler behind the cold front
and will struggle only to the mid and upper 40s in most locations.
Winds will be quite blustery our of the west between 15 and 25 mph,
gusting up around 30-35 mph. Amplified trough axis will slide over
the region Saturday night, bringing increasing low level cloud
cover, especially across the northern portions of the CWA.
Temperatures will likely drop into the upper 20s and lower 30s.

Sunday - Monday...

Mid level pattern will transition to a northwest flow scenario as
trough axis scoots east through Sunday. With steepening low and mid
level lapse rates and increasing depth of moisture, expect to see
scattered rain or snow showers during the morning hours on Sunday
along and north of I 64. Further south should be just rain showers.
Surface temperatures will likely warm to the lower 40s north, upper
40s south by midday with any snow shower chances changing to rain.
Not expecting any accumulation in the morning due to warm surfaces.

Sunday night and the first half of Monday could be interesting as
some of the forecast models indicate a strong wave and its
associated surface reflection (clipper) sliding across the Ohio
Valley. Precipitation would likely begin as rain or a rain/snow mix
and transition to all snow through Sunday evening. At this point,
not expecting much in the way of impacts from this system but it
will be one to keep an eye on as some models are quite robust with
QPF. Best chance at this point is along and north of I-64 through
midday Monday. Lows Sunday night will be in the 28-33 degree range
with Monday highs in the low and mid 40s.

Monday Night - Thursday...

Weather will turn quite nice through mid week as upper level ridging
and surface high pressure dominate. Expect mostly clear skies with
temperatures warming to the mid and upper 50s by Tuesday. Wednesday
and Thursday will likely see the mercury in the 60s. Lows in the 25
to 30 degree range Monday night will warm to the upper 30s to around
40 Tuesday night and into the mid 40s Wednesday night. A frontal
boundary looks to set up along baroclinic zone from the Great Lakes
to the southern Plains on Thursday. Showers and thunderstorms should
stay mostly north and west of the CWA, however will mention at least
a small chance of precipitation along northwestern CWA Thursday
afternoon.

&&

.Aviation (12Z TAF Issuance)...
Updated at 645 AM EST Mar 2 2012

Warm front appears to be just south and west of BNA at press time,
and will blast north through Kentucky over the next few hours.
Convection has fired north of the warm front, with a few near-severe
hailers including one that passed near SDF within the past hour.

Believe that storms will continue to lift north, but not confident
enough of when any of the terminals will be affected to include more
than VCTS. Could briefly see MVFR if anything goes over the
airfield, and even IFR in cores, but that will be too brief for any
mention in the TAFs. South winds will increase with the passage of
the warm front, with gusts close to 30 kt expected this afternoon.

Convection will remain limited enough in coverage through the
afternoon that VCTS should cover the forecast. The exception will be
a couple hours either side of sunset, when a squall line is likely
to develop along or just ahead of the cold front. Will include TEMPO
groups for a 3-hr window, but expect it to actually last an hour or
less. While it will probably go down to IFR at the height of the
storm, expect that to last only a few minutes so it is better
covered with MVFR.

West winds will stay up for a couple hours after the evening fropa,
but should decouple around midnight. The 24-30 hr period at SDF does
include stronger winds and gusts as mixing resumes mid-morning
Saturday.

After the evening fropa the storms will exit to the east, giving way
to west winds and unrestricted ceiling/vis.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........AL
Short Term.......RAS
Long Term........BJS
Aviation.........RAS
Hazardous weather outlook, Mar 2, 3:58 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EST FRI MAR 2 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
358 AM EST FRI MAR 2 2012 /258 AM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN THE OHIO
VALLEY TODAY.

THUNDERSTORMS THAT DEVELOP ON THE WARM FRONT THIS MORNING COULD
BECOME SEVERE. THE MAIN THREAT IS LARGE HAIL.

THUNDERSTORMS THAT DEVELOP IN THE WARM SECTOR THIS AFTERNOON WILL
BECOME SEVERE. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL
POSSIBLE...AND A FEW OF THE TORNADOES COULD BE STRONG AND LONG-
LIVED. SEVERE WEATHER COULD OCCUR ANYWHERE IN THE OUTLOOK
AREA...BUT THE GREATEST THREAT WILL BE EAST OF INTERSTATE 65 AND
SOUTH OF THE BLUEGRASS PARKWAY.

A SQUALL LINE MAY DEVELOP ALONG THE COLD FRONT LATE THIS AFTERNOON
AND INTO THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH
THE SQUALL LINE...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY MORNING AND AGAIN ON
SUNDAY NIGHT AND EARLY MONDAY...MAINLY NORTH OF THE I 64 CORRIDOR.
ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY NORTH OF
THE I 64 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL THAT OCCURS WITH THE
STORMS THIS MORNING. SPOTTER NETWORK ACTIVATION IS LIKELY THIS
AFTERNOON AND EVENING.

RAS/BJS

In the hours before

Special weather statement, Mar 2, 10:05 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EST FRI MAR 2 2012

INZ076-077-083-084-021530-
CRAWFORD-DUBOIS-ORANGE-WASHINGTON-
1005 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS IN WESTERN ORANGE COUNTY MOVING
NORTHEAST AT 50 MPH...

AT 1004 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES EAST OF JASPER...AND MOVING NORTHEAST
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  GREENBRIER AND FRENCH LICK MUNICIPAL AIRPORT...
  YOUNGS CREEK AND ABYDEL...
  PINE VALLEY AND BRAXTONS SIDING...
  STAMPERS CREEK AND MAHAN CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3869 8635 3845 8617 3842 8625 3841 8626
      3826 8664 3826 8668 3825 8668 3825 8670
      3853 8676 3853 8669 3854 8669 3869 8669
      3869 8668
TIME...MOT...LOC 1504Z 238DEG 43KT 3842 8667

MP
Special weather statement, Mar 2, 10:07 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 AM EST FRI MAR 2 2012

INZ090-KYZ025-021530-
HARRISON-MEADE-
1007 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
HALF INCH HAIL...

AT 957 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BRANDENBURG...AND MOVING
NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHWESTERN MEADE AND WESTERN HARRISON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3807 8643 3809 8644 3811 8641 3811 8640
      3813 8638 3813 8633 3814 8632 3816 8633
      3823 8621 3813 8609 3801 8640 3806 8644
TIME...MOT...LOC 1506Z 235DEG 45KT 3814 8622

JDG
Local storm report, Mar 2, 10:20 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 AM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     HAIL             ECKERTY                 38.32N  86.62W
03/02/2012  E0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200173

RL
Local storm report, Mar 2, 10:22 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 AM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     HAIL             TASWELL                 38.33N  86.57W
03/02/2012  E0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200174

RL
Special weather statement, Mar 2, 10:46 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 AM EST FRI MAR 2 2012

INZ077>079-092-021615-
CLARK-JEFFERSON-SCOTT-WASHINGTON-
1046 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS IN SOUTHERN WASHINGTON COUNTY MOVING
NORTHEAST AT 45 MPH...

AT 1046 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF SALEM...AND MOVING NORTHEAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  LEOTA AND LITTLE YORK...
  VIENNA...
  ALBION AND NEW FRANKFORT...
  DEPUTY AND WOOSTER...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
22 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3882 8570 3883 8568 3882 8563 3869 8550
      3846 8600 3863 8614 3877 8596 3876 8594
      3876 8590 3873 8588 3874 8585 3881 8579
      3883 8573
TIME...MOT...LOC 1546Z 232DEG 41KT 3860 8597

MP
Special weather statement, Mar 2, 11:13 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 AM EST FRI MAR 2 2012

INZ079-021630-
JEFFERSON-
1113 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS IN EASTERN SCOTT COUNTY AND WESTERN
JEFFERSON COUNTY MOVING NORTHEAST AT 55 MPH...

AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF SCOTTSBURG...AND MOVING
NORTHEAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM. THIS STORM HAS A HISTORY OF
PRODUCING PEA TO NICKEL SIZE HAIL.

* THIS STORM WILL ALSO IMPACT...
  MADISON...
  WIRT AND RINGWALD...
  CANAAN AND BELLEVIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3891 8520 3881 8520 3873 8539 3873 8543
      3871 8545 3869 8550 3882 8563 3886 8561
      3886 8558 3889 8557 3889 8554 3892 8554
      3892 8521
TIME...MOT...LOC 1612Z 239DEG 53KT 3876 8555

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:50 AM ESTSpecial Weather StatementLMKOhio25 min
Mar 2, 4:08 AM ESTSpecial Weather StatementLMKEdmonson37 min
Mar 2, 4:24 AM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart, Warren36 min
Mar 2, 4:45 AM ESTSpecial Weather StatementLMKLarue30 min
Mar 2, 4:49 AM ESTSpecial Weather StatementLMKHancock26 min
Mar 2, 5:17 AM ESTSpecial Weather StatementLMKMarion, Taylor28 min
Mar 2, 5:34 AM ESTSevere Thunderstorm WarningLMKMeade26 min
Mar 2, 5:56 AM ESTSpecial Weather StatementLMKJefferson, Meade64 min
Mar 2, 6:07 AM ESTSpecial Weather StatementLMKBoyle, Garrard23 min
Mar 2, 6:40 AM ESTSpecial Weather StatementLMKGarrard, Madison35 min
Mar 2, 7:34 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio26 min
Mar 2, 7:41 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren22 min
Mar 2, 8:03 AM ESTSpecial Weather StatementLMKCumberland, Monroe27 min
Mar 2, 8:08 AM ESTSpecial Weather StatementLMKButler, Grayson22 min
Mar 2, 8:15 AM ESTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Mar 2, 8:25 AM ESTSpecial Weather StatementLMKClinton, Cumberland35 min
Mar 2, 8:36 AM ESTSpecial Weather StatementLMKGrayson24 min
Mar 2, 8:38 AM ESTSpecial Weather StatementLMKJefferson, Oldham22 min
Mar 2, 8:52 AM ESTSpecial Weather StatementLMKBullitt, Hardin23 min
Mar 2, 8:53 AM ESTSpecial Weather StatementLMKRussell37 min
Mar 2, 9:02 AM ESTSpecial Weather StatementLMKHenry28 min
Mar 2, 9:09 AM ESTSpecial Weather StatementLMKFranklin36 min
Mar 2, 9:24 AM ESTSevere Thunderstorm WarningLMKJefferson26 min
Mar 2, 9:29 AM ESTSpecial Weather StatementLMKHancock31 min
Mar 2, 9:46 AM ESTSpecial Weather StatementLMKOldham29 min
Mar 2, 3:06 PM ESTTornado Warning EmergencyLMKTrimble39 min
Mar 2, 3:19 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock26 min
Mar 2, 3:25 PM ESTSevere Thunderstorm WarningLMKMeade35 min
Mar 2, 3:26 PM ESTTornado WarningLMKBreckinridge, Hancock34 min
Mar 2, 3:33 PM ESTTornado WarningLMKBreckinridge, Hancock27 min
Mar 2, 3:39 PM ESTTornado Warning EmergencyLMKTrimble36 min
Mar 2, 3:50 PM ESTSpecial Weather StatementLMKBreckinridge, Meade25 min
Mar 2, 3:50 PM ESTTornado WarningLMKGrayson, Ohio25 min
Mar 2, 3:51 PM ESTTornado WarningLMKHenry, Oldham, Trimble24 min
Mar 2, 3:53 PM ESTTornado WarningLMKBreckinridge, Bullitt, Hardin, Meade22 min
Mar 2, 3:56 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio19 min
Mar 2, 4:02 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin28 min
Mar 2, 4:07 PM ESTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington23 min
Mar 2, 4:07 PM ESTTornado WarningLMKHenry23 min
Mar 2, 4:10 PM ESTSevere Thunderstorm WarningLMKJefferson, Oldham35 min
Mar 2, 4:11 PM ESTTornado WarningLMKBreckinridge, Grayson, Hardin, Ohio34 min
Mar 2, 4:15 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade, Spencer30 min
Mar 2, 4:20 PM ESTTornado WarningLMKBullitt, Hardin, Jefferson25 min
Mar 2, 4:27 PM ESTFlash Flood WarningLMKTrimble3 hr
Mar 2, 4:27 PM ESTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more33 min
Mar 2, 4:30 PM ESTSevere Thunderstorm WarningLMKShelby, Spencer30 min
Mar 2, 4:32 PM ESTSevere Thunderstorm WarningLMKHenry28 min
Mar 2, 4:34 PM ESTTornado WarningLMKBullitt, Shelby, Spencer26 min
Mar 2, 4:37 PM ESTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren23 min
Mar 2, 4:38 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren37 min
Mar 2, 4:39 PM ESTTornado WarningLMKFayette, Jessamine, Woodford21 min
Mar 2, 4:41 PM ESTTornado WarningLMKButler, Logan, Warren34 min
Mar 2, 4:42 PM ESTTornado WarningLMKGarrard, Madison33 min
Mar 2, 4:43 PM ESTTornado WarningLMKHardin, Larue32 min
Mar 2, 4:44 PM ESTTornado WarningLMKAllen, Logan, Simpson, Warren46 min
Mar 2, 4:46 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Mar 2, 4:53 PM ESTTornado WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford22 min
Mar 2, 4:59 PM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas16 min
Mar 2, 5:04 PM ESTTornado WarningLMKClark, Madison11 min
Mar 2, 5:04 PM ESTTornado WarningLMKLogan, Warren26 min
Mar 2, 5:04 PM ESTTornado WarningLMKMarion, Nelson, Washington26 min
Mar 2, 5:09 PM ESTTornado WarningLMKButler, Edmonson, Hart, Warren36 min
Mar 2, 5:10 PM ESTTornado WarningLMKMarion, Taylor35 min
Mar 2, 5:11 PM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford34 min
Mar 2, 5:13 PM ESTTornado WarningLMKAllen, Barren, Metcalfe, Warren32 min
Mar 2, 5:14 PM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more31 min
Mar 2, 5:18 PM ESTSevere Thunderstorm WarningLMKClark, Madison12 min
Mar 2, 5:24 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Logan, Simpson, Warren36 min
Mar 2, 5:27 PM ESTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer, Washington33 min
Mar 2, 5:33 PM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Nicholas, Scott27 min
Mar 2, 5:33 PM ESTTornado WarningLMKAllen, Barren, Simpson, Warren27 min
Mar 2, 5:35 PM ESTTornado WarningLMKBoyle, Garrard, Lincoln, Madison25 min
Mar 2, 5:36 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor9 min
Mar 2, 5:37 PM ESTTornado WarningLMKAdair, Barren, Green, Metcalfe23 min
Mar 2, 5:40 PM ESTTornado WarningLMKGreen, Hart, Taylor35 min
Mar 2, 5:45 PM ESTTornado WarningLMKBourbon, Nicholas15 min
Mar 2, 5:45 PM ESTTornado WarningLMKBarren19 min
Mar 2, 5:49 PM ESTTornado WarningLMKClark, Garrard, Madison26 min
Mar 2, 5:53 PM ESTSevere Thunderstorm WarningLMKLarue, Marion, Washington37 min
Mar 2, 5:56 PM ESTTornado WarningLMKAdair, Casey, Metcalfe, Russell34 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.